Schizophrenia Home > Haldol Withdrawal
Although Haldol is not addicting and is not likely to be abused, the brain may need time to adjust to stopping Haldol. You should not stop taking Haldol without your healthcare provider's approval. Withdrawals from Haldol can lead to symptoms such as unusual body movements (shakiness), hallucinations, and delusions. In order to reduce your risk of severe Haldol withdrawal symptoms, your healthcare provider may decide to wean you off the medicine slowly.
An Introduction to Haldol WithdrawalHaldol® (haloperidol) is a prescription medication approved to treat psychotic disorders, Tourette syndrome, and behavior disorders. As with most medications for mental illnesses, stopping Haldol is not recommended without your healthcare provider's approval. Although Haldol is not addicting and is not likely to be abused, the brain may need some time to adjust to stopping Haldol.
- Unusual body movements, including shakiness (tremors)
- Hallucinations, delusions, or other psychotic symptoms.
These Haldol withdrawal symptoms may not improve with time, as they may be symptoms of the underlying disorder (such as schizophrenia).